MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34109
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint received from (b)(6) via e-mail on 12aug2020 (b)(6) 13aug2020.As reported to customer relations: "please see information regarding a complaint made by account (b)(4) ((b)(6) hospital).Customer¿s account name and number.(b)(6) hospital ((b)(4)) contact person¿s name, telephone number and title.Dr.(b)(6) (urologist) (b)(6) patient info (e.G.Pt id, age, gender, wt.).A.N/a procedure performed.Bilateral resonance metallic stent placement.Date of placement (dop).(b)(6) 2020.Date of event (doe).(b)(6) 2020.Catalog number of product (rpn).Rms-060022-r.Other products involved.No other products involved.Lot number(s).C1713983 (x2).Can used and/or unused product be returned? if so, when? no.Has product been contaminated with known contagions? no.What medications were being administered? n/a.What is the patient¿s current condition.Stable." additional information provided by dm on 17aug2020: "what was the problem with the devices? the device failed to drain the kidney that was placed in the right ureter (this pr) and the stent in the left ureter migrated down the ureter because of over dilation (cook (b)(4) ref # (b)(4).Can you clarify the dates and procedure listed in your e-mail? it indicates a placement date of (b)(6) 2020, an event date of (b)(6) 2020, and a procedure of bilateral rms placement¿was it a situation where one was placed in july in a patient and another was being placed in the same patient a month later? both stents were initially placed on (b)(6) 2020 and then removed on (b)(6) 2020 due to a perceived failure.Were the devices used in the same procedure? yes.How was/were the procedure(s) completed? the procedure following the incident was a simple stent exchange of both rms stents.".
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions.Related to mdr#3001845648-2020-00602.Initial report details: complaint received from dm via e-mail on 12aug2020--did 13aug2020.As reported to customer relations: "please see information regarding a complaint made by account (b)(6) (b)(6) hospital.1) customer¿s account name and number.(b)(6) hospital ((b)(6)).2) contact person¿s name, telephone number and title.A.Dr.(b)(6) (urologist) (b)(6).3) patient info (e.G.Pt id, age, gender, wt.).A.N/a 4) procedure performed.A.Bilateral resonance metallic stent placement.5) date of placement (dop).A.(b)(6) 2020.6) date of event (doe).A.(b)(6) 2020.7) catalog number of product (rpn).A.Rms-060022-r.8) other products involved.A.No other products involved.9) lot number(s).A.C1713983 (x2) 10) can used and/or unused product be returned? if so, when?a.No.11) has product been contaminated with known contagions?a.No.12) what medications were being administered?a.N/a.13) what is the patient¿s current conditiona.Stable".Additional information provided by dm on 17aug2020: what was the problem with the devices? the device failed to drain the kidney that was placed in the right ureter (this pr) and the stent in the left ureter migrated down the ureter because of over dilation (cook ireland ref # (b)(4)).Can you clarify the dates and procedure listed in your e-mail? it indicates a placement date of (b)(6) 2020, an event date of (b)(6) 2020, and a procedure of bilateral rms placement was it a situation where one was placed in july in a patient and another was being placed in the same patient a month later? both stents were initially placed on (b)(6) 2020 and then removed on (b)(6) 2020 due to a perceived failure.Were the devices used in the same procedure? yes.How was/were the procedure(s) completed? the procedure following the incident was a simple stent exchange of both rms stents.".
 
Additional Manufacturer Narrative
Component code (annex g): g04122 - stent.1 x rms-060022-r of lot number c1713983 involved in this complaint was unavailable for return to cirl for evaluation.With the information provided, a document based investigation was conducted.This device was used in the right kidney and the investigation for the stent used in left kidney will be covered in another file prior to distribution rms-060022-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for rms-060022-r of lot number c1713983 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1713983 the instructions for use, ifu which accompanies this device instructs the end user to ¿patients should be checked at regular intervals utilizing techniques such as abdominal x-ray(kub film).Patient using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage.¿ it should also be noted that the ifu lists diminished urine drainage / stent occlusion/ stent encrustation as a known potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to patient condition related.The patient¿s existing condition of neurogenic bladder could have created an environment within the patient where tissue-like residue could have developed on the stent.The stricture site may have had some damaged or inflamed tissue, which due to the design of the resonance stent with an open coiled metallic stent, this tissue like material could have advanced into the lumen of stent, causing the stent to become blocked and ceased draining.As per instructions for use, diminished urine drainage/ stent occlusion/ stent encrustation is a known complication following the placement of the device.Complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, a second procedure was required to remove the stent and place competitor stent.The drainage of urine was confirmed, and the patient condition became stable.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10511844
Report Number3001845648-2020-00601
Device Sequence Number14201397
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)230304(10)C1713983
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2023
Device Model NumberG34109
Device Catalogue NumberRMS-060022-R
Device Lot NumberC1713983
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/10/2020
Event Location Hospital
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;